Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Unique continuation for second-order parabolic operators at the initial time


Authors: Paolo Albano and Daniel Tataru
Journal: Proc. Amer. Math. Soc. 132 (2004), 1077-1085
MSC (2000): Primary 35K10, 35B60
Published electronically: September 18, 2003
MathSciNet review: 2045423
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider second-order parabolic equations with time independent coefficients. Under reasonable assumptions, it is known that the fundamental solution satisfies certain Gaussian bounds related to the associated geodesic distance. In this article we prove a sharp unique continuation property at the initial time which matches exactly the above-mentioned kernel bounds.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35K10, 35B60

Retrieve articles in all journals with MSC (2000): 35K10, 35B60


Additional Information

Paolo Albano
Affiliation: Dipartimento di Matematica, Università di Bologna, 40127 Bologna, Italy
Email: albano@dm.unibo.it

Daniel Tataru
Affiliation: Department of Mathematics, University of California Berkeley, Berkeley, California 94720
Email: tataru@math.berkeley.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-03-07227-7
PII: S 0002-9939(03)07227-7
Received by editor(s): November 19, 2002
Published electronically: September 18, 2003
Additional Notes: The second author was supported in part by NSF grant DMS 9970297
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2003 American Mathematical Society